Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Haven't taken Atripla in 3 days (last dosage was for Friday).
Feb 4, 2014

I called to get my Atripla refilled and the pharmacy was unable to fill my prescription because they do not offer the Medicaid program in my state anymore. I went to my doctor to see if she was able to provide me with extra emergency medicine and I was told that she did not have any. I haven't had any medicine in 3 days and I am uncertain when I will be able to get a refill to continue taking my medicine and I am extremely worried that I will not be able to take them if I don't get some immediately. So am I safe being that it has been 3 days? Tomorrow makes 4.

Response from Dr. Young

Hello,

While having interruptions in treatment isn't ideal, if all HIV medications are interrupted at the same time (as would be the case if you're taking Atripla), then there is little risk of problems.

In the worst case, your virus will reemerge, perhaps causing some symptoms. Fortunately, this usually takes upwards of a week to occur.

I'd suggest checking with your case manager or the Atripla patient assistance program to see what alternatives for medication coverage exist for you.

Good luck, BY



Previous
Diarrhea affect ibilex 500 absorption?
Next
Cure for AIDS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement